Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Head of the penis was red and agrivated when masturbating. Done with STD test. Applied canesten. Suggestions?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 5912 Questions
Question
Hi there. I recently went to get an STD test done because the head of my penis became very red and agrivated when masturbating or having sex. However the opening in the penis (think its the urethra) is red and is irritated all of the time. The tests came back negitive for everything but after 3 or so weeks the problem is still there. I thought maybe it could of been a yeist infection so applied canesten on the area a couple of times a day for just over a week with no improvement. Other than that it seems a little more wrinkly than what it used to be. Do you have any suggestions to what this could be?
Posted Sat, 9 Nov 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 45 minutes later
Brief Answer:
Details required

Detailed Answer:
Hello
Thanks for the query and photographs.
Yes you are correct,your urethra is affected.

I would like to know the following additional things.
1. Did this appear a few days after having sex with a new partner?
2. Is there any itch or pain? whether pain is more or itch is more?
3. Do you feel like going for urine again and again?
4. Any pain in the lower abdomen ?
5. Any white discharge in early morning before passing urine?

Please answer the above so I can help you better.
Waiting for your response.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Head of the penis was red and agrivated when masturbating. Done with STD test. Applied canesten. Suggestions? 24 minutes later
Thank you for the reply
To answer your questions...
1.     It would have been at least a month of having sex with a new partner that i first noticed it
2.     There is a mild itch but no pain
3.     Yes, at times it does feel that way
4.     No pain in the lower abdomen
5.     No white discharge
Thanks
 
 
Answered by Dr. Rahul Kumar 10 minutes later
Brief Answer:
Oral anti fungals required

Detailed Answer:
Hello,
Thanks for the follow up,
Most probably it is fungal infection.
A bacterial infection cannot remain like this for long.
It would have presented with discharge.

Topical anti fungal will not help you, as the infection is inside urethra.
Please take an oral antifungal like tab fluconazole 150 mg once a week for 4 weeks also keep applying the canesten and take an antihistamine tablet like cetrizine.

You will get relief with this in around a week, But the treatment must be continued for 4 weeks for complete cure.

Let me know if you have any other doubts,
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor